An hiv rash often occurs with people that have contracted the hiv virus. An hiv skin rash is also caused by medications that are used to control the hiv virus. It is estimated that up to 90 percent of people infected with the HIV virus will develop some type of skin problem or skin condition during the length of the infection.
More rash information can be found at the pictures of skin rashes page.
Note that a skin rash can be caused by various sources and the sign of an unusual skin rash does not always mean an hiv infection. However, it is important to be aware of this hiv symptom, especially if you are in a high-risk group for contracting hiv or you engage in activities that increase your odds of being infected with the hiv virus. If you are in a high-risk group and are experiencing some of the symptoms of hiv, then an hiv test will be able to confirm whether or not you have contracted the virus.
Early hiv symptoms of an hiv infection develop within a couple of weeks to two months after contracting the virus. The symptoms mimic the flu: fever, headaches, swollen glands, muscle aches and pains, and loss of appetite. In addition, an hiv rash develops on the skin. An infected individual may not necessarily experience these early symptoms.
As the hiv infection progresses the symptoms change. This can take up to nine years for some people. The later symptoms include: extreme fatigue, regular unexplained fevers, weight loss, constantly enlarged lymph nodes, frequent diarrhea, painful and stiff joints, memory loss, vision problems, and constantly contracting bacterial, fungal, and viral infections.
In terms of the skin, the late hiv symptoms include a rash on the skin (the rash is often flaky in nature like a severe case of psoriasis), sores around the male or female genital areas, easy bruising of the skin, warts that are rather large in size on the feet, hands, face, anal and genital regions, and mouth sores or lesions inside the mouth. Hives in large patches that are very itchy can also develop. Folliculitis and acne like pimples may form around hair follicles on most skin areas of the body.
An hiv skin rash may also occur because of the medication that is used to control or treat the hiv infection. These can be mild to moderate hiv rashes or more serious and life-threatening skin rashes. Whenever, a skin rash occurs when taking medication, a physician should be contacted to ensure no serious side effects are occurring.
An hiv skin rash due to medication usually becomes evident after within a few weeks of beginning a medication unless a serious allergic reaction to the medication occurs. (A serious allergic reaction to medication appears in hours or minutes.) For many people, the hiv skin rash is mild to moderate in nature and subsides with continued use of the drug.
However, more serious skin rashes can occur leading to significant skin loss and possibly death. Skin symptoms of a severe reaction include: peeling skin that leads to painful sores, blisters in the moist areas of the body such as the genitals, mouth, eyes, etc., and red spots on the skin either flat or raised that form blisters in the center of the spot.
The drug class known as NNRTIs or non-nucleoside reverse transcriptase inhibitors are usually responsible for most of the hiv rash in patients. Although other drugs used to treat HIV such as NRTIs or PIs can also cause an hiv skin rash.
Finally, the hiv virus can cause a variety of skin infections such as impetigo and skin cancers in addition to an hiv rash.
If you have a skin rash story that you would like to share with the readers of healthy-skincare.com, then please visit the types of skin rashes page.
Other viral type rashes:
Visit this: Pictures of Rashes Page